The FDA and Cephalon advised healthcare professionals of warnings added to the prescribing information for Provigil, a drug used to improve wakefulness in patients with excessive sleepiness associated with narcolepsy, obstructive sleep apnea/hypopnea syndrome and shift work sleep disorder. 

The revised prescribing information updates safety information to include warnings regarding serious rash, including Stevens-Johnson Syndrome, and hypersensitivity reactions and psychiatric symptoms.

Rare cases of serious or life-threatening rash have been reported in adults and children worldwide. Psychiatric adverse experiences also have been reported in patients treated with Provigil, the FDA said.

Provigil is not approved for use in pediatric patients for any indication.



We're here to help!

We live by our creed of "helping those who need it most" and have helped thousands of clients get the justice they desperately needed and deserved. If you feel you have a case or just have questions please contact us for a free consultation. There is no risk and no fees unless we win for you.

Fields marked    may be required for submission.
  1. I'm an attorney

Levetiracetam linked to serious and life-threatening...

Gustav was on the anti-seizure medication Keppra for a year when his insurance company switched him to...

Dangerous skin reactions from Carbamazepine

A March 2008 FDA patient safety news bulletin reiterated warnings to healthcare professionals about...

Stevens Johnson Syndrome a Rare Skin Disorder

Stevens-Johnson syndrome is a rare, serious disorder of the skin and mucous membranes. It begins with...

FDA Issues an FDA Alert for Fatal Skin Reactions...

Dangerous or even fatal skin reactions (Stevens Johnson syndrome and toxic epidermal necrolysis), that...

FDA Warns of HLA Allele Linked to Skin Reaction with...

Stevens Johnson syndrome or related toxic epidermal necrolysis may be caused by carbamazepine therapy,...

Naples Student Dies Following Reaction to Medicine

Naples High students are mourning the loss of Troy Goode, a senior who died Thursday night after a...

A positive manner

Several years ago my brother and sister -in-law were in a terrible car accident. My sister in-law was paralyzed from her neck down. Beasley Allen handled the case for my brother to see to it that my sister-in-law received the proper and necessary care she needed. I appreciate the attorneys and staff of Beasley Allen in handling this matter quickly and in a positive manner. Good job Beasley Allen!!

—Joan